Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffer joint pains after working out. Hip joint pains a lot after sitting. What can this be?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi... I have recently retired (April 1st) and have since started a workout schedule that includes every other day, and consists of Yoga (which I love) and Zumba classes. I have also been experiencing several different joint pains which seem to get worse after exercising. If I keep moving, I'm fine. But once I stop and rest or sit down, my pains begin. Especially my hip joints are very painful. It's hard to get up and down and even when sitting, I'm in pain. Is this due to exercise or something else?
Posted Mon, 29 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, that seems to be no special issue. Having pain after physical activity is due to the pressure on the joint. The reason that person does not feel it at the time of exercise is that blood circulation is high at the time of exercise. That helps to removal of some substances (like bradykinin,...) from the joint that cause pain to be felt. Some tomes minor or major depression can increase the sensitivity of the body and brain to perceive the pain. It would be useful to be checked by a doctor about any mood issue as well. I wish you the best luck with activity.
Above answer was peer-reviewed by
Follow-up: Suffer joint pains after working out. Hip joint pains a lot after sitting. What can this be? 5 days later
Is there such a thing as exercising too much? I love to go from one class to another for up to two hours of exercise in one day. Is that okay for someone my age that's been back to regular exercise for the past three months.

Thank you.
Answered by Dr. Payman Hajiazim 1 hour later
hi, it is quite normal. no worries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor